SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
310.23 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on an unknown date, a surgeon mentioned recently that when he is using the drill bit (2.5mm drill bit/qc/gold/180mm) it was leaving a black residue.The surgeon has noticed it multiple times now and is concerned.It does not appear to happen with the other drill bits (2.5mm drill bit/qc/gold/110mm).The surgeon cleans the drill bit, passes it through a tissue protector then a bunch of black debris comes off.This (b)(4) is related with this (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that '(310.23, 2.5mm drill bit/qc/gold/180mm ) had foreign substances.The observed condition is likely due to improper cleaning/sterilization.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was (confirmed) as the observed condition of the (2.5mm drill bit/qc/gold/180mm) would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to improper cleaning and sterilization and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.